Bipolar Disorder Channel
Topics & Medications
Quicklinks
Related Channels

Seroquel and Diabetes

Final Thoughts on Seroquel and Diabetes

It appears that Seroquel may increase the risk of diabetes. It is not clear if this is due to weight gain (which often leads to diabetes) or other factors. Regardless, since diabetes can have serious health consequences and in some cases may be life threatening, your healthcare provider should monitor your blood sugar and weight regularly during treatment with Seroquel, as well as take appropriate steps to prevent or treat diabetes. It is also important that anyone taking the drug be aware of possible signs or symptoms of diabetes. These include, but are not limited to:
 
  • Increased hunger
  • Increased thirst
  • Increased urination
  • Blurred vision
  • Fatigue
  • Shortness of breath
  • Nausea or vomiting.
     
If you already have diabetes, check your blood sugar levels regularly to make sure that your diabetes is not getting worse.
 
Type 2 Diabetes: Fact or Fiction
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.